Advertisement

Maximal Monotone Operators in Banach Spaces

  • Viorel BarbuEmail author
Chapter
Part of the Springer Monographs in Mathematics book series (SMM)

Abstract

In this chapter we present the basic theory of maximal monotone operators in reflexive Banach spaces along with its relationship and implications in convex analysis and existence theory of nonlinear elliptic boundary value problems. However, the latter field is not treated exhaustively but only from the perspective of its implications to nonlinear dynamics in Banach spaces.

Keywords

Banach Space Variational Inequality Monotone Operator Lower Semicontinuous Obstacle Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. Barbu, Optimal Control of Variational Inequalities, Pitman, London, 1983.Google Scholar
  2. 2.
    V. Barbu, Analysis and Control of Nonlinear Infinite Dimensional Systems, Academic Press, San Diego, 1993.zbMATHGoogle Scholar
  3. 3.
    H. Brezis, Problemes unilatéraux, J. Math. Pures Appl., 51 (1972), pp. 1–168.MathSciNetGoogle Scholar
  4. 4.
    H. Brezis, Monotonicity methods in Hilbert spaces and some applications to nonlinear partial differential equations, Contributions to Nonlinear Functional Analysis, E.Zarantonello (Ed.), Academic Press, New York, 1971.Google Scholar
  5. 5.
    H. Brezis, Equations et inéquations nonlinéaires dans les espaces vectorielles en dualité. Ann. Institute Fourier, 18 (1968), pp. 115–175.zbMATHMathSciNetGoogle Scholar
  6. 6.
    H. Brezis, G. Stampacchia, Sur la régularité de la solution d'inéquations elliptiques, Bull. Soc. Math. France, 95 (1968), p. 153.MathSciNetGoogle Scholar
  7. 7.
    H. Brezis, M.G. Crandall, A. Pazy, Perturbations of nonlinear maximal monotone sets, Comm. Pure Appl. Math., 13 (1970), pp. 123–141.CrossRefMathSciNetGoogle Scholar
  8. 8.
    H. Brezis, F. Browder, Some properties of higher order Sobolev spaces, J. Math. Pures Appl., 61 (1982), pp. 245–259.zbMATHMathSciNetGoogle Scholar
  9. 9.
    F. Browder, Problèmes Nonlinéaires, Les Presses de l'Université de Montréal, 1966.Google Scholar
  10. 10.
    F. Browder, Nonlinear Operators and Nonlinear Equations of Evolution in Banach Spaces, Nonlinear Functional Analysis, Symposia in Pure Math., vol. 18, Part 2, F. Browder (Ed.), American Mathematical Society, Providence, RI, 1970.Google Scholar
  11. 11.
    K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1985.zbMATHGoogle Scholar
  12. 12.
    G. Duvaut, J.L. Lions, Inequalities in Mechanics and Physics, Springer-Verlag, Berlin, 1976.zbMATHGoogle Scholar
  13. 13.
    P.M. Fitzpatrick, Surjectivity results for nonlinear mappings from a Banach space to its dual, Math. Ann., 204 (1973), pp. 177–188.zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    A. Friedman, Variational Principles and Free Boundary Problems, John Wiley and Sons, New York, 1982.zbMATHGoogle Scholar
  15. 15.
    L.I. Hedberg, Two approximation problems in function spaces, Ark. Mat., 16 (1978), pp. 51–81.zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    J.L. Lions, Quelques Méthodes de Résolution de Problèmes Nonlinéaires, Dunod-Gauthier Villars, Paris, 1969.Google Scholar
  17. 17.
    D. Kinderlehrer, G. Stampacchia, An Introduction to Variational Inequalities and Applications, Academic Press, New York, 1980.zbMATHGoogle Scholar
  18. 18.
    R. Kobayashi, Y. Giga, Equations with singular diffusivity, J. Statistical Physics, 95 (1999), pp. 1187–1220.zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    G. Minty, Monotone (nonlinear) operators in Hilbert spaces, Duke Math. J., 29 (1962), pp. 341–346.zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    G. Minty, On the generalization of a direct method of the calculus of variations, Bull. Amer. Math. Soc., 73 (1967), pp. 315–321.zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    J.J. Moreau, Proximité et dualité dans un espace hilbertien, Bull. Soc. Math. France, 93 (1965), pp. 273–299.zbMATHMathSciNetGoogle Scholar
  22. 22.
    J.J. Moreau, Fonctionnelle Convexes, Seminaire sur les équations aux dérivées partielles, Collège de France, Paris 1966–1967.Google Scholar
  23. 23.
    R.T. Rockafellar, Convex Analysis, Princeton University Press, Princeton, NJ, 1969.Google Scholar
  24. 24.
    R.T. Rockafellar, On the maximal monotonicity of subdifferential mappings, Pacific J. Math., 33 (1970), pp. 209–216.zbMATHMathSciNetGoogle Scholar
  25. 25.
    R.T. Rockafellar, Local boundedness of nonlinear monotone operators, Michigan Math. J., 16 (1969), pp. 397–407.zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    R.T. Rockafellar, On the maximality of sums of nonlinear operatorsw, Trans. Amer. Math. Soc., 149 (1970), pp. 75–88.zbMATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    R.T. Rockafellar, Integrals which are convex functional II, Pacific J. Math., 39 (1971), pp. 439–469.zbMATHMathSciNetGoogle Scholar
  28. 28.
    R.T. Rockafellar, Integral functionals, normal integrands and measurable selections, Nonlinear Operators and the Calculus of Variations, J.P. Gossez, E. Dozo, J. Mawhin, L. Waelbroeck (Eds.), Lecture Notes in Mathematics, Springer-Verlag, New York, 1976, pp. 157–205.Google Scholar
  29. 29.
    L.I. Rudin, S. Osher, E. Fatemi, Nonlinear total variation based noise removal algorithms, Physica, D, 60 (1992), pp. 259–260.zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Fac. MathematicsAl. I. Cuza UniversityIasiRomania

Personalised recommendations